Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 187, NWS Nashville, TN

July 22, 2005Coffee County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 22, 2005, 7:26 PM CDT for Coffee County, Tennessee. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 22, 2005, 7:26 PM CDT (00:26 UTC)
Expired
Jul 22, 2005, 8:02 PM CDT
In force
36 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Coffee County, TN

The radar

The Northeast Alabama radar (KHTX), 59 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.4 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2005-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3504 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2005-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3504 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1154 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 230026
SVROHX
TNC031-230100-
/O.NEW.KOHX.SV.W.0187.050723T0026Z-050723T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
726 PM CDT FRI JUL 22 2005

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COFFEE COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF MANCHESTER

* UNTIL 800 PM CDT

* AT 725 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR MANCHESTER...AND
  MOVING SOUTH AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL CENTRAL COFFEE COUNTY AT 740 PM CDT
  RURAL SOUTHEASTERN COFFEE COUNTY AT 750 PM CDT

LAT...LON 3559 8594 3553 8615 3524 8606 3531 8580

$$

04
2 follow-up statements
000 
WWUS54 KOHX 230047
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
747 PM CDT FRI JUL 22 2005

TNC031-230100-
/O.CON.KOHX.SV.W.0187.000000T0000Z-050723T0100Z/
COFFEE TN-
747 PM CDT FRI JUL 22 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 800 PM CDT FOR
SOUTHERN COFFEE COUNTY...

AT 744 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED EAST OF WARTRACE IN 
WESTERN COFFEE COUNTY...MOVING SOUTH AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL SOUTHERN COFFEE COUNTY AT 800 PM CDT

LAT...LON 3555 8602 3552 8623 3525 8617 3531 8590

$$

04
000 
WWUS54 KOHX 230102
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
800 PM CDT FRI JUL 22 2005

TNC031-230112-
/O.EXP.KOHX.SV.W.0187.000000T0000Z-050723T0100Z/
COFFEE TN-
800 PM CDT FRI JUL 22 2005

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN COFFEE COUNTY EXPIRED
AT 800 PM CDT...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LEVELS. THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3555 8602 3552 8623 3525 8617 3531 8590

$$

04

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:30 PM CDT, 4 hours 56 minutes earlier.

Area forecast discussion, Jul 22, 2:30 PM CDT, 4 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
230 PM CDT FRI JUL 22 2005

.SHORT TERM (THROUGH SAT)
CURRENT...AFTER SURPRISING (SORRY ABOUT THAT) MCS OVERNITE...WE ARE
RECOVERING SOMEWHAT...WITH SKIES MOSTLY SUNNY AND TEMPS IN UPPER 80S
TO NEAR 90 FOR MOST PART. SOME CONVECTION MOVED S ACROSS PLATEAU.

WEAK FRONT OVER OH VALLEY EXPECTED TO WASH OUT THIS EVE AS IT
APPROACHES TN BORDER. SLIGHT CHANCE OF RAIN AT MOST AHEAD OF THIS
FRONT THIE EVE. DRIER COOLER AIR ADVERTISED BY GFS AND NGM LIKELY
NOT TO COME TO PASS...AND BELIEVE NAM BETTER WITH THE HIER SURFACE
DEWPOINTS. OTHER TWO MODELS HAVE BEEN TRENDING TOWARD A MORE HUMID
AIR MASS. HEAT INDICES WILL APPROACH 105 TOMORROW...AND HAVE ISSUED
SPS TO COVER ANTICIPATED HOT WEEKEND.

.LONG TERM...
SUNDAY LOOKS LIKE THE HOT DAY...PROBABLY NEAR 105 DEGS HEAT INDEX W
1/2. WARMEST HERE SINCE 2000 IF 98 REACHED. NOT MUCH IN WAY OF RAIN
UNTIL ABOUT WED.

AS FOR TEMPS...WENT ON HIER SIDE OF NUMBERS.

BNA UG 73/96/73/98 2---
CKV UG 72/97/73/98 2---
CSV UU 66/89/66/91 2---

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MAG

In the hours before

Special weather statement, Jul 22, 2:15 PM CDT, 5 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
215 PM CDT FRI JUL 22 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-231000-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
215 PM CDT FRI JUL 22 2005

...HEAT TO BE TURNED ON THIS WEEKEND...

BUILDING HIGH PRESSURE AT ALL LEVELS OF THE ATMOSPHERE WILL CREATE A
DANGEROUS HEAT SITUATION FOR THE WESTERN TWO THIRDS OF THE MID STATE
THIS WEEKEND. DAYTIME MAXIMUM TEMPERATURE READINGS IN THIS REGION
WILL CLIMB INTO THE MID TO UPPER 90S. THIS COMBINED WITH HIGH
HUMIDITY WILL CAUSE HEAT INDEX READINGS TO MAX OUT AT NEAR 105
DEGREES...ESPECIALLY NASHVILLE WESTWARD. THOSE OF YOU ON THE PLATEAU
WILL ESCAPE WITH READINGS MAINLY IN THE MID TO UPPER 90S...NOT
QUITE AS HOT BUT STILL HOT.

WITH HEAT INDICES THIS HIGH...THE ELDERLY...CHILDREN...AND PEOPLE
WITH CHRONIC AILMENTS ARE USUALLY THE FIRST TO SUFFER. HEAT
EXHAUSTION...HEAT CRAMPS...OR IN EXTREME CASES...HEAT STROKE...MAY
RESULT FROM PROLONGED EXPOSURE TO THESE CONDITIONS. AVOID PROLONGED
ACTIVITY OUTDOORS...AND TRY TO STAY IN AN AIR CONDITIONED
ENVIRONMENT. FINALLY...MAKE SURE OUTDOOR PETS HAVE PLENTY OF
WATER AND SHADE AVAILABLE.

GIRODO

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 7:12 PM CDTSevere Thunderstorm WarningOHXBenton18 min
Jul 22, 7:36 PM CDTSevere Thunderstorm WarningOHXDickson24 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.